Texas, 2007

Flash Flooding and Hail in Texas, May 2, 2007

May 2, 2007 · NWS MAF · 34 events in 11 counties and zones

An upper level closed low, an upper level disturbance, and low level moisture all converged over southeastern New Mexico and west Texas. All of this led to a Mesoscale Convective System that moved over the area dumping one to three inches of rain and resulting in massive flash flooding in Ector County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$570,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level closed low, an upper level disturbance, and low level moisture all converged over southeastern New Mexico and west Texas. All of this led to a Mesoscale Convective System that moved over the area dumping one to three inches of rain and resulting in massive flash flooding in Ector County. While the main threat, and most of the resulting damage was due to flash flooding, moderate to strong instability existed across the area and produced up to softball size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 2, 2:53 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, May 2, 2:53 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CDT WED MAY 2 2007

.SHORT TERM...
YET ANOTHER SOUTHERN STREAM UPPER LOW TO AFFECT THE FORECAST AREA
TODAY AND TONIGHT. MOISTURE APPEARS NOT TO BE A PROBLEM WITH THIS
SYSTEM DESPITE A DEPARTING LOW PRESSURE IN OKLAHOMA. DEWPOINTS ARE
APPROACHING 60 F AS FAR WEST AS THE NEW MEXICO BORDER AHEAD OF
THE NEXT UPPER LOW IN ARIZONA. STRONG UPPER LEVEL DIVERGENCE
AHEAD OF AND ALONG THE PATH OF THE LOW WILL INTERACT WITH
A MOIST AND UNSTABLE AIRMASS ALONG AN INVERTED SURFACE TROUGH
AND SHOULD RESULT IN ISOLATED TO NUMEROUS THUNDERSTORMS TODAY AND
TONIGHT. THE HIGHEST POPS WERE DRAWN ALONG THE PATH OF THE UPPER
LOW ACROSS THE SOUTHEAST NEW MEXICO PLAINS EAST TO THE PERMIAN
BASIN COLLOCATED WITH THE MOST UNSTABLE AIR ALONG AND EAST OF THE
INVERTED SURFACE TROUGH IN THE PERMIAN BASIN. SEVERE THUNDERSTORMS
REASONABLE GIVEN THE THE COMBINATION OF THE UNSTABLE AIR AND WIND
SHEAR PROGGED FOR MUCH OF THE PERMIAN BASIN TODAY AND THIS EVENING.
HAVE ALSO ISSUED A FLASH FLOOD WATCH FOR THE SOUTHEAST NEW
MEXICO PLAINS TO THE PERMIAN BASIN DUE TO AFOREMENTIONED FACTORS.

.LONG TERM...
LOOKS LIKE A BREATHER THURSDAY AND FRIDAY AS THE UPPER LOW DEPARTS
AND THE NEXT PACIFIC LOW SLOWLY EVOLVES ACROSS THE WESTERN STATES.
TEMPERATURES WILL WARM TO ABOVE NORMAL VALUES DURING THE DAYS
AS LOW LEVEL THERMAL AND THICKNESS RIDGING TAKE PLACE ALONG
A SURFACE DRYLINE. THE LOW SHOULD BE FAR ENOUGH WEST DURING THIS
TIME PERIOD FOR THE CAP TO HOLD.

BY THIS WEEKEND THROUGH MONDAY THE NEXT SOUTHERN STREAM UPPER LOW
WILL CONTINUE TO DEVELOP AND ONLY DRIFT SLOWLY EAST WITH LACK
OF UPSTREAM KICKER. WITH SYSTEM CLOSER AND DEEPENING LARGE SCALE
ASCENT WILL INCREASE AND PROBABLY BREAK THE CAP ALONG THE DRYLINE
WITH THE UPPER LOW PROGGED TO BE NEAR THE FOUR CORNERS REGION
OR GREAT BASIN VICINITY. WILL  MENTION THE POTENTIAL FOR SEVERE
STORMS THIS WEEKEND IN THE HAZARDOUS WEATHER OUTLOOK. NO CHANGES
WERE MADE TO THE FORECAST NEXT TUESDAY AND WEDNESDAY THIS FAR OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  57  85  63  /  60  70  10  10
CARLSBAD NM                81  54  86  60  /  40  20   0   0
DRYDEN TX                  88  64  85  65  /  30  20  10   0
FORT STOCKTON TX           84  59  87  65  /  40  30  10   0
GUADALUPE PASS TX          79  51  82  56  /  30  10   0   0
HOBBS NM                   79  56  86  62  /  80  50  10   0
MARFA TX                   79  48  80  48  /  20  10   0   0
MIDLAND INTL AIRPORT TX    80  57  84  62  /  90  70  10   0
ODESSA TX                  81  58  84  64  /  90  70  10   0
WINK TX                    88  58  90  62  /  60  50  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 3 AM EARLY THIS MORNING TO MIDNIGHT MDT
     TONIGHT FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
     COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 4 AM EARLY THIS MORNING TO 1 AM CDT
     THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
     UPTON...WARD...WINKLER.

&&

67/12
Hazardous weather outlook, May 2, 2:44 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
344 AM CDT WED MAY 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
344 AM CDT WED MAY 2 2007 /244 AM MDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...PERMIAN
BASIN...AND WESTERN LOW ROLLING PLAINS THIS MORNING.  THESE
THUNDERSTORMS...ALONG WITH COPIOUS AMOUNTS OF MOISTURE IN THE
ATMOSPHERE AND NEARLY SATURATED GROUND FROM RECENT HEAVY RAINS...
WILL RESULT IN A THREAT OF FLASH FLOODING TODAY THROUGH THIS
EVENING.

SOME OF THE THUNDERSTORMS WILL BE SEVERE...ESPECIALLY THIS
AFTERNOON AND EVENING.  LOCATIONS ALONG AND EAST OF A HOBBS...
KERMIT...FORT STOCKTON...AND SANDERSON LINE STAND THE GREATEST
CHANCE OF SEEING SEVERE STORMS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS.  ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...BUT MAINLY ALONG AND EAST OF A LAMESA...MIDLAND...AND
RANKIN LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM ON SOUTHEAST NEW
MEXICO AND WEST TEXAS THIS WEEKEND.  SEVERE THUNDERSTORMS MAY
AGAIN BECOME A THREAT AS THIS STORM SYSTEM PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 2, 1:50 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 AM CDT WED MAY 2 2007

NMZ027-028-020845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
150 AM MDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN EDDY COUNTY.

A LINE OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WAS LOCATED 18
MILES NORTH OF QUEEN...TO 18 MILES SOUTHWEST OF HOPE AT 150 AM
MDT...MOVING NORTHEAST AT 30 MPH.  SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS...AS WELL AS GUSTS OVER 50 MPH AND FREQUENT LIGHTNING.
Special weather statement, May 2, 4:01 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT WED MAY 2 2007

NMZ027-028-021100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
401 AM MDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED IN OPEN COUNTRY OF SOUTHWESTERN
EDDY COUNTY...3 MILES SOUTHEAST OF QUEEN AT 401 AM MDT...MOVING
NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 4:33 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CDT WED MAY 2 2007

TXZ058-059-021100-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
533 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON...
NORTHWESTERN LOVING AND NORTHWESTERN REEVES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF RED BLUFF LAKE
AT 533 AM CDT...MOVING NORTH AT 25 MPH. HIGHWAY 285 IN EXTREME
NORTHERN REEVES COUNTY WILL BE IMPACTED BY THIS STORM.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 5:27 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 AM CDT WED MAY 2 2007

TXZ059-060-021230-
WINKLER-LOVING-
627 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING AND WEST CENTRAL
WINKLER COUNTIES.

THREE STRONG THUNDERSTORMS WERE LOCATED IN OPEN COUNTRY JUST NORTH OF
HIGHWAY 302 IN LOVING AND WESTERN WINKLER COUNTIES AT 627 AM
CDT...MOVING NORTH AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 5:54 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 AM CDT WED MAY 2 2007

TXZ060-021230-
WINKLER-
654 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST WINKLER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF KERMIT IN
OPEN COUNTRY OF NORTHWEST WINKLER COUNTY AT 654 AM CDT...MOVING
NORTH AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.

The radar

The Midland/Odessa radar (KMAF), 86 km away, was scanning. The volume nearest the first event began at 12:27 UTC.

Open the radar archive at this moment

Event by event

26 hail, 4 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Hail, Winkler

When
May 2, 6:28 AM CST
Where
Winkler County, 0.59 mi W of Kermit
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.850, -103.090

Hail, Loving

When
May 2, 7:25 AM CST
Where
Loving County, 0.69 mi N of Mentone
Measured
0.88 in hail
Reported by
Public
Coordinates
31.710, -103.600

Hail, Winkler

When
May 2, 7:30 AM CST to 7:43 AM CST
Where
Winkler County, 10 mi ENE of Kermit to 17 mi ENE of Kermit
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.905, -102.923

Nickel to golfball sized hail fell in eastern Winkler County and stripped leaves off the trees.

Hail, Ector

When
May 2, 7:43 AM CST
Where
Ector County, 2.45 mi WSW of Notrees
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
31.906, -102.789

Golfball to baseball sized hail fell on Texas Highway 302 near the Winkler and Ector County lines.

Hail, Winkler

When
May 2, 7:43 AM CST
Where
Winkler County, 17.5 mi ENE of Kermit
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
31.947, -102.805

Golfball to baseball sized hail fell on Texas Highway 302 near the Winkler and Ector County lines.

Hail, Winkler

When
May 2, 8:09 AM CST to 8:14 AM CST
Where
Winkler County, Kermit
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.850, -103.080

Hail, Ector

When
May 2, 8:14 AM CST
Where
Ector County, 10 mi WNW of Odessa
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
31.905, -102.527

Golfball sized hail fell on Texas Highway 302.

Flash Flood, Winkler

When
May 2, 8:20 AM CST to 11:30 AM CST
Where
Winkler County, Kermit
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.850, -103.080

Street flooding occured within the city of Kermit with curb to curb flooding on Texas Highway 18. Several cars were stranded in high water in Kermit.

Hail, Ector

When
May 2, 8:26 AM CST
Where
Ector County, West Odessa
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
31.830, -102.500

Flash Flood, Ector

When
May 2, 8:30 AM CST to 1:00 PM CST
Where
Ector County, Odessa
Cause
Heavy Rain
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
31.850, -102.370

Widespread flooding occurred in Odessa on Wednesday morning including damage to at least 100 homes. The number of homes affected, vehicles stranded in high water, and several county buildings damaged by flooding prompted the Ector County Judge to declare a state of emergency in the county the following day.

Damage to homes ranged from minimal wind and rain damage to up to two feet of water inside homes. Several vehicles were stranded in anywhere from two to four feet of water. Eleven inches of water pooled in the basement of the Ector County Library while two to three inches was found in the Ector County Health Department. On the following day, newspapers reported that 25 to 40 families sought assistance from the American Red Cross. Ector County Road, Bridge, and Traffic Department employees worked overtime pumping water out of flooded streets on subsequent days.

During the storm, high schools closed their campuses to off campus travel, prompting a need for food to be delivered to the campuses to feed all the students who normally travel off campus for lunch. Odessa firefighters and EMS personnel responded to 95 calls for high water rescues during these storms.

Hail, Ector

When
May 2, 8:32 AM CST
Where
Ector County, Goldsmith
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
31.980, -102.620

Hail, Ector

When
May 2, 8:40 AM CST to 8:48 AM CST
Where
Ector County, Odessa
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
31.850, -102.370

Penny to golfball sized hail fell in the city of Odessa.

Hail, Ector

When
May 2, 8:42 AM CST
Where
Ector County, 3.75 mi WSW of West Odessa
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
31.809, -102.559

Lime sized hail fell at the intersection of University and Farm to Market Road 866.

Hail, Ector

When
May 2, 8:46 AM CST
Where
Ector County, Odessa
Measured
4.25 in hail
Reported by
Broadcast Media
Coordinates
31.850, -102.370

Softball sized hail was reported on Farm to Market road 1936, one mile north of Interstate 20.

Thunderstorm Wind, Ector

When
May 2, 8:53 AM CST
Where
Ector County, Odessa Ector Co Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
31.920, -102.380

The ASOS in Odessa reported a 60 mph wind gust.

Hail, Ector

When
May 2, 8:58 AM CST to 9:03 AM CST
Where
Ector County, Odessa
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
31.850, -102.370

Penny to golfball sized hail fell in Odessa.

Hail, Midland

When
May 2, 9:11 AM CST to 9:29 AM CST
Where
Midland County, 1 mi SW of (Maf) Midland Intl to (Maf) Midland Intl
Measured
1 in hail
Reported by
NWS Employee
Coordinates
31.920, -102.212

Thunderstorm Wind, Midland

When
May 2, 9:11 AM CST
Where
Midland County, 5 mi WSW of (Maf) Midland Intl
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.902, -102.279

One power pole was downed by 70 mph winds in Midland County.

Thunderstorm Wind, Ector

When
May 2, 9:12 AM CST
Where
Ector County, 5 mi NE of Odessa
Measured
58 kt (67 mph) measured gust
Property damage
$30,000
Reported by
Public
Coordinates
31.901, -102.310

A 67 mph wind gust was reported at KOSA CBS 7 Studios in Odessa. Fifteen utility poles were downed by these winds as well as a section of concrete block wall at a warehouse in Odessa. In addition, an estimated 90 mph wind gust was reported in Odessa.

Hail, Ector

When
May 2, 9:13 AM CST
Where
Ector County, 5 mi ENE of Odessa Ector Co Arpt
Measured
1 in hail
Reported by
Public
Coordinates
31.948, -102.301

Hail, Ector

When
May 2, 9:19 AM CST
Where
Ector County, 5 mi SW of Odessa
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
31.799, -102.430

Baseball sized hail fell at the intersection of I-20 and West Loop 338.

Hail, Ward

When
May 2, 9:51 AM CST
Where
Ward County, Grandfalls
Measured
0.75 in hail
Reported by
Public
Coordinates
31.330, -102.870

Hail, Midland

When
May 2, 9:55 AM CST to 10:00 AM CST
Where
Midland County, 0.69 mi S of Midland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.990, -102.080

Flash Flood, Midland

When
May 2, 10:04 AM CST to 12:30 PM CST
Where
Midland County, Midland
Cause
Heavy Rain
Property damage
$20,000
Reported by
NWS Employee
Coordinates
32.000, -102.080

Many streets flooded in Midland, including: Garden City Highway and Business 20 access road. A car was submerged at the intersection of A street and Neely. There were also cars submerged at the intersection of Business 20 and Farm to Market Road 1788 and on Wadley Avenue. The underpass at Loop 250 and Texas Highway 191 was also submerged and impassable. Six to eight inches of water covered the intersection of Farm to Market roads 307 and 1379.

Hail, Upton

When
May 2, 10:28 AM CST to 10:31 AM CST
Where
Upton County, 9 mi SW of Midkiff
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.538, -101.958

Thunderstorm Wind, Glasscock

When
May 2, 10:40 AM CST
Where
Glasscock County, St Lawrence
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.670, -101.500

Sixty mph winds were reported in St. Lawrence. No damage was reported.

Hail, Reagan

When
May 2, 11:00 AM CST to 11:40 AM CST
Where
Reagan County, 12.58 mi N of Stiles
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.582, -101.580

Deputy Sheriff reported penny sized hail at the North Reagan Fire Station from noon to 12:40pm.

Hail, Reagan

When
May 2, 11:08 AM CST
Where
Reagan County, 4.88 mi S of Stiles
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.329, -101.580

Flash Flood, Howard

When
May 2, 11:10 AM CST to 1:00 PM CST
Where
Howard County, (Bgs)big Spring Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.300, -101.430

Widespread flooding occured in Big Spring, including 6 inches of running water on several roads.

Hail, Culberson

When
May 2, 2:25 PM CST to 2:30 PM CST
Where
Culberson County, 3.13 mi SE of Pine Spgs
Measured
1 in hail
Reported by
Public
Coordinates
31.848, -104.762

Penny to quarter sized hail fell southeast of Guadalupe National Park.

Hail, Culberson

When
May 2, 2:34 PM CST
Where
Culberson County, 14.7 mi E of Pine Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.880, -104.550

Quarter sized hail fell near the intersection of U.S. Highway 62/180 and Farm to Market Road 652.

Hail, Jeff Davis

When
May 2, 5:00 PM CST
Where
Jeff Davis County, 19 mi NNE of Ft Davis
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
30.834, -103.758

Golfball to baseball hail fell at the intersection of Texas Highway 17 and Buffalo Trail Boy Scout Camp Road.

Hail, Jeff Davis

When
May 2, 5:25 PM CST
Where
Jeff Davis County, 30 mi NW of Ft Davis
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.887, -104.237

Hail, Jeff Davis

When
May 2, 6:15 PM CST
Where
Jeff Davis County, 18.02 mi N of Ft Davis
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
30.840, -103.880

Golfball sized hail fell at the Buffalo Trail Boy Scout Camp.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31401, 31402, 31404, 31405, 31406, 31447, 31407, 31398, 31408, 31466, 31409, 31410, 31413, 31412, 31431, 31414, 31416, 31433, 31443, 31415, 31417, 31418, 31419, 31400, 31456, 31445, 31420, 31422, 31462, 31424, 31425, 31458, 39136, 31428.